Every drug can produce untoward consequences, even when used according to standard or recommended methods of administration. Adverse drug reactions can involve every organ and system of the body, even the eye, and frequently are mistaken for signs of underlying disease. Reactions in the eye may involve the eyelids, periorbital tissues, lacrimal apparatus, conjunctiva, cornea, lens, iris, ciliary body, intraocular pressure, retina, optic nerve, and ocular movement. In addition, fetal abnormalities can be caused by the use of eye drugs during pregnancy. Topical ophthalmic therapies or the use of ophthalmic dyes may cause systemic reactions. This article reviews drugs used systemically or topically that may cause adverse effects in the eye and related structures. Adverse ocular reactions to medications create an important health problem, and nursing professionals in close contact with patients inside and outside the hospital must assume a role in detecting them early, identifying them, educating the patient about them, and treating them.